Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 9, NWS Midland/Odessa, TX

March 20, 20229 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Mar 20, 2022, 2:57 AM CDT for 9 counties in Texas. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2022, 2:57 AM CDT (07:57 UTC)
In effect from
Mar 20, 2022, 12:00 PM CDT
Expired
Mar 21, 2022, 4:00 AM CDT
In force
16 hr
Issued by
NWS Midland/Odessa, TX

Counties Crane County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 32 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4074 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WWUS74 KMAF 200757
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
257 AM CDT Sun Mar 20 2022

TXZ051-052-061>063-068>070-075-202200-
/O.NEW.KMAF.WI.Y.0009.220320T1700Z-220321T0900Z/
Martin-Howard-Ector-Midland-Glasscock-Crane-Upton-Reagan-Pecos-
Including the cities of Stanton, Big Spring, Odessa, Midland, 
Garden City, Crane, McCamey, Rankin, Big Lake, and Fort Stockton
257 AM CDT Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CDT MONDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From noon today to 4 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ027-TXZ270-271-275-277-202200-
/O.CON.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Chinati Mountains-
Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
257 AM CDT Sun Mar 20 2022 /157 AM MDT Sun Mar 20 2022/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...West winds 35 to 50 mph with gusts up to 70 mph 
  possible.

* WHERE...Guadalupe and Delaware Mountains, Davis and Chinati
  Mountains.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be hazardous
  for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
924 
WWUS74 KMAF 201936
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
236 PM CDT Sun Mar 20 2022

TXZ275-202045-
/O.CAN.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/
Chinati Mountains-
236 PM CDT Sun Mar 20 2022

...HIGH WIND WATCH IS CANCELLED...

Winds look to remain below high wind criteria. 

$$

TXZ271-211245-
/O.UPG.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/
/O.NEW.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/
/O.NEW.KMAF.HW.W.0017.220322T0600Z-220322T0900Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO
MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT...
...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
4 AM CDT /3 AM MDT/ TUESDAY...

* WHAT...For the first High Wind Warning, west winds 45 to 55 mph
  with gusts up to 75 mph expected. For the second High Wind
  Warning, northeast winds 40 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...For the first High Wind Warning, from 9 AM CDT /8 AM 
  MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. For the 
  second High Wind Warning, from 1 AM CDT /midnight MDT/ to 4 AM 
  CDT /3 AM MDT/ Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility and make travel
  hazardous. Severe turbulence near the mountains will be
  hazardous for low flying light aircraft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-277-211245-
/O.UPG.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/
/O.NEW.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Fort Davis
236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO
MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In
  Texas, Guadalupe Mountains and Davis Mountains above 6000 Feet.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility and make travel
  hazardous. Severe turbulence near the mountains will be
  hazardous for low flying light aircraft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272>274-278-211245-
/O.NEW.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, and Alpine
236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO
MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, Reeves County Plains and Davis 
  Mountains Foothills, and Eastern Culberson County.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility and make travel difficult. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ051-052-061>063-068>070-075-210900-
/O.CON.KMAF.WI.Y.0009.000000T0000Z-220321T0900Z/
Martin-Howard-Ector-Midland-Glasscock-Crane-Upton-Reagan-Pecos-
Including the cities of Stanton, Big Spring, Odessa, Midland, 
Garden City, Crane, McCamey, Rankin, Big Lake, and Fort Stockton
236 PM CDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and western Texas.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility and make travel hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
586 
WWUS74 KMAF 210823
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
323 AM CDT Mon Mar 21 2022

TXZ271-212200-
/O.CON.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/
/O.CON.KMAF.HW.W.0017.220322T0600Z-220322T0900Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT
MDT/ TO 4 AM CDT /3 AM MDT/ TUESDAY...

* WHAT...For the first High Wind Warning, west winds 45 to 55 mph
  with gusts up to 75 mph expected. For the second High Wind
  Warning, northeast winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...For the first High Wind Warning, from 9 AM CDT /8 AM 
  MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. For the 
  second High Wind Warning, from 1 AM CDT /midnight MDT/ to 4 AM 
  CDT /3 AM MDT/ Tuesday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust may reduce visibility and make 
  travel hazardous. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-277-212200-
/O.CON.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Fort Davis
323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT...

* WHAT...West winds 35 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In 
  Texas, Guadalupe Mountains and Davis Mountains above 6000 Feet.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust may reduce visibility and make 
  travel hazardous. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ051-052-061>063-068>070-075-212200-
/O.EXA.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/
/O.CON.KMAF.WI.Y.0009.000000T0000Z-220321T0900Z/
Martin-Howard-Ector-Midland-Glasscock-Crane-Upton-Reagan-Pecos-
Including the cities of Stanton, Big Spring, Odessa, Midland, 
Garden City, Crane, McCamey, Rankin, Big Lake, and Fort Stockton
323 AM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT
TONIGHT...

* WHAT...For the first Wind Advisory, southeast winds 25 to 35 mph
  with gusts up to 50 mph. For the second Wind Advisory, 
  southwest winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility and make travel 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ053-059-060-067-082-275-276-279>282-212200-
/O.EXA.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/
Mitchell-Loving-Winkler-Ward-Terrell-Chinati Mountains-
Marfa Plateau-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
Including the cities of Colorado City, Mentone, Kermit, Monahans,
Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, 
Marathon, Chisos Basin, Presidio, Lajitas, and Castolon
323 AM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT
TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility and make travel 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-TXZ272>274-278-212200-
/O.CON.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, and Alpine
323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, Reeves County Plains and Davis 
  Mountains Foothills, and Eastern Culberson County.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility and make travel 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 20, 12:26 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 20, 12:26 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1226 AM CDT Sun Mar 20 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Sun Mar 20 2022

VFR conditions are expected through the TAF period. Winds are
southerly at all terminals with elevated wind speeds at FST
overnight. The remainder of the terminals develop elevated wind
speeds with gusts by early afternoon tomorrow ahead of a strong
system approaching the area. Widespread wind speeds of 20-25 knots
can be expected during the afternoon.

&&

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 254 PM CDT Sat Mar 19 2022

Weak mid-level ridging centered over the Four Corners and surface
high pressure situated just to our east will support pleasant
weather across West Texas and Southeast New Mexico this afternoon.
High temperatures will be near to just above average, in the mid
70s areawide. Light to moderate southerly flow will persist
through the overnight hours ahead of our next system, keeping low
temperatures more mild, about 10-15 degrees warmer than this
morning.

A highly amplified mid-level trough will dig through the Desert
Southwest throughout the day Sunday. This will translate to the
development of a lee trough and low-level thermal ridge (LLTR)
centered near our western CWA border. With the lee trough to our
west and strong high pressure centered over the Gulf Coast to our
east, a tight pressure gradient will set up across West Texas
resulting in strong southerly flow across the region Sunday
afternoon. Winds may approach advisory criteria across the
central/southern Permian Basin and lower Trans Pecos with winds
20- 25kts and gusts up to 35kts. With RH below 20%, antecedent dry
fuels, and the strong winds, fire weather concerns return Sunday.
A Fire Weather Watch is in effect for Sunday afternoon...see the
Fire Weather Discussion below for more details. With the LLTR
centered out west, the most anomalous warmth will be out that way
but will still be the warmest day though the next week in most
areas, in the upper 70s across the Permian Basin and low to mid
80s elsewhere. Some elevated instability may develop along the
northern tier late Sunday night as the mid-level trough approaches
and decreases heights. A few elevated showers and thunderstorms
are possible from northern Lea County to the northeastern Permian
Basin. Unfortunately, any precipitation that does make it to the
surface won't do much to help with the drought.

&&

.LONG TERM...
(Monday through  Friday)
Issued at 254 PM CDT Sat Mar 19 2022

The upper trough over the western U.S. moves east into New Mexico
Monday and deepens into a low pressure system. This situation is a
repeat of what happened Thursday when a strong jet max rounded the
base of an upper trough bringing very windy and dusty conditions
to much of the area. Winds Monday will be at least as strong as
Thursday, perhaps even slightly stronger. The High Wind Watch for
the Guadalupe Mountains has been expanded southward to include the
Davis and Chinati Mountains and much of the remainder of the area
will likely be included in an advisory as that day gets closer.

Models are showing some moisture may get wrapped up in the low as
it strengthens causing scattered showers and thunderstorms to form
on Monday. Any strong storms and heavy rain will likely be east of
our CWA as the best moisture and instability quickly shifts east
but there will be lingering instability associated with the cold
core of the upper low that could bring some lighter rain showers
to the Permian Basin and southeastern New Mexico.

The low will push a cold front through the area Monday night that
will drop temps back down below normal. The low will continue to
deepen as it moves east and combined with an amplifying ridge to
the west will unlock unseasonably cold air to West Texas and
southeastern New Mexico. The low will slow down as it deepens so
not only will temps be colder than normal, but the cooler weather
will hang around for several days with warmer temps not expected
until late in the week.

Hennig

&&

.FIRE WEATHER...
Issued at 254 PM CDT Sat Mar 19 2022

Low end Red Flag conditions are expected across all but the Big
Bend tomorrow. The limiting factor for fire weather conditions
tomorrow is that the strongest winds do not align with the driest
air. Winds will struggle to approach 20 mph out west where
humidities will drop to near 10 percent while farther east
relative humidities will only be in the upper teens where winds
easily surpass 20 mph. The lack of rainfall has driven ERC values
above the 90th percentile so humidities are less of a factor with
such dry fuels and have issued the warning.

There will be decent RH recovery Sunday night but Monday will be
an extremely critical fire weather day, similar to last Thursday.
Higher RHs in the north may limit the critical threat some so the
focus will be on the Big Bend and lower Trans Pecos along and
south of I-10 where critical to extreme RFTI values and high ERCs
could create a particularly dangerous fire risk. To be clear
though, with such high ERC values across the area any location
could see erratic and explosive fire behavior on Monday once the
winds get up above 20 mph. The arrival of the upper low will
weaken the low level thermal ridge, but it will remain and be
situated directly over the CWA at 18Z on Monday. Another cause for
concern will be the potential for isolated to scattered storms
developing in the eastern CWA causing lightning starts.
Fortunately any storms that develop will quickly move east and so
the threat will be brief. Other convective activity will be
associated with the low center and should not have very much if
any lightning activity, however it will also not provide much
precipitation either to relieve conditions.

A cold front Monday night will shift winds from the northwest to
the north and high pressure building south will maintain breezy
conditions into Tuesday before finally diminishing Tuesday
evening. The remainder of the week will see below normal
temperatures and a reduction in the fire weather threat.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               77  53  71  39 /   0  10  20  10
Carlsbad                 82  44  64  34 /   0  10  40  30
Dryden                   79  52  77  44 /   0   0   0   0
Fort Stockton            79  48  70  39 /   0   0  10  10
Guadalupe Pass           74  42  54  34 /   0  10  30  10
Hobbs                    77  43  62  33 /   0  10  30  30
Marfa                    77  34  62  26 /   0   0  10   0
Midland Intl Airport     76  50  68  38 /   0  10  10  10
Odessa                   76  51  68  39 /   0  10  10  10
Wink                     81  45  67  36 /   0  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7
     PM MDT/ this evening for Andrews-Borden-Crane-Dawson-
     Eastern Culberson County-Ector-Gaines-Glasscock-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Howard-Loving-Martin-Midland-Mitchell-Pecos-Reagan-Reeves
     County Plains-Scurry-Upton-Van Horn and Highway 54 Corridor-
     Ward-Winkler.

     Fire Weather Watch from Monday afternoon through Monday evening
     for Andrews-Borden-Central Brewster County-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     High Wind Watch from Monday morning through Monday evening for
     Chinati Mountains-Davis Mountains-Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains.

NM...Red Flag Warning from 11 AM to 7 PM MDT Sunday for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     Fire Weather Watch from Monday morning through Monday evening
     for Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Watch from Monday morning through Monday evening for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...91
LONG TERM....10
AVIATION...91
Hazardous weather outlook, Mar 19, 2:27 PM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
227 PM CDT Sat Mar 19 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-201930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
227 PM CDT Sat Mar 19 2022 /127 PM MDT Sat Mar 19 2022/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Red Flag Warning is in effect Sunday across Southeast New Mexico,
the Guadalupe and Delaware Mountains, Trans Pecos, Permian Basin, and
Culberson County. Critical fire weather conditions with very high to
extreme fire danger are expected.

A Fire Weather Watch is in effect Monday afternoon across the region.
Critical to extreme fire weather conditions with very high to
extreme fire danger are expected.

A High Wind Watch is in effect Monday for the Guadalupe, Delaware,
Davis, and Chinati Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:36 PM CDTHigh Wind WarningMAFBrewster, Culberson, Jeff Davis, Presidio30 hr
Mar 20, 2:36 PM CDTHigh Wind WarningMAFCulberson23 hr
Mar 20, 2:36 PM CDTWind AdvisoryMAFBrewster, Crane, Culberson, Ector, Glasscock, Howard and 13 more30 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.